MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HANDLE W/QUICK-COUPL L150; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH HANDLE W/QUICK-COUPL L150; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.019.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2020, the handle would not hold the screwdriver with ao quick coupling in place.A similar device was used instead.Procedure was completed with no delay.This report is for a handle with quick-coupling.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation selection investigation site: cq zuchwil, selected flow(s): device interaction/functional and damaged: visual | examples: deformed/bent/cracked/broken.Visual inspection: upon visual inspection of the complaint device it can be seen that the handel with quick-coupling has deformation/scratches at the tip of the quick-coupling most likely from hammer blows or fallen to the floor and pliers.Furthermore, there are signs between the quick-coupling and the handle, scratches all around the shaft part most likely from pliers.Otherwise, the instrument looks good for its 9 year of lifespan.(for details see pictures attached) functional test: during investigation a functional test was performed.The instrument has failed the functional test, the quick coupling does not function anymore, this thus confirming the complaint description.Document/specification review: drawings and revisions are in accordance to dhr of production lot 3788775.All relevant features are defined on the used drawing revisions of dhr of production lot 3788775.Furthermore, the reported device was assembled according to drawing, and all parts went through final inspection and a 100% functional test, before they had left the production.Summary: the review of the production history revealed that this item was manufactured in may 2011 according to the specifications.No manufacturing related issues that would have contributed to this complaint condition were found.Moreover a review of our complaints data base shows, that there are no other complaints for this issue from this article and lot number.The cause of complained malfunction is a post-manufacturing caused and/or use related, therefore the in the investigation flow listed remaining investigation steps are not required.Unfortunately, we are not able to determine the exact reason for this occurrence, but we assume that during the operation an application error (incorrect application) may have taken place or/and that a rough handling (misuse) could have led to this damage.To prevent such problems, it is necessary worn, incomplete or damaged instruments to replace.(important information).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 03.019.005, lot: 3788775, manufacturing site: hägendorf, release to warehouse date: may 30, 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE W/QUICK-COUPL L150
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10459630
Report Number8030965-2020-06365
Device Sequence Number19419157
Product Code LXH
UDI-Device Identifier07611819425552
UDI-Public(01)07611819425552
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.005
Device Lot Number3788775
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2020
Initial Date Received by Manufacturer 07/31/2020
Supplement Date Received by Manufacturer09/03/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS; UNK - SCREWDRIVERS.